MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX CONTINUOUS EPIDURAL TRAY; CATHETER, CONDUCTION, ANESTHETIC

SMITHS MEDICAL ASD, INC. PORTEX CONTINUOUS EPIDURAL TRAY; CATHETER, CONDUCTION, ANESTHETIC
Catalog Number 24-1300-22
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the slightest overtightening of the filter leads to a disconnection and the need to open a new pack.There was patient involvement, but no patient harm/adverse event reported.There were multiple devices affected.
 
Additional Manufacturer Narrative
One used decontaminated sample was received for investigation.Received flat filter with rotating hub that was assembled 5 times with received epifuse connector and after overtightening of the filter the disconnection appeared each time.As per the ifu, overtightening the connection between the epidural catheter connector or epidural needle to the male rotating collar may cause rotating collar to dislodge from filter body.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX CONTINUOUS EPIDURAL TRAY
Common Device Name
CATHETER, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19221861
Report Number3012307300-2024-03223
Device Sequence Number6942307
Product Code BSO
UDI-Device Identifier15019517075335
UDI-Public(01)15019517075335(17)280110(10)4321274
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1300-22
Device Lot Number4321274
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown